Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Suffer with muscular dystrophy affecting respiratory muscles. Have air leaking from eyes. Remedy?

I use a bipap for external ventilation at night as I have a form of Musculor dystrophy that affects resipratory muscles. I have had a bad sinus infection for last month and am on second round of antibiotics . Air is leaking from one of my eyes, which has not happened before. This is very uncomfortable and I cannot sleep, is there anything to stop this issue?
Asked On : Tue, 6 Nov 2012
Answers:  1 Views:  190
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hello. I'm sorry you're having problems. The air that is leaking from your eye is undoubtedly emerging from your nasolacrimal duct, which normally drains tears from your eye to the back of your nose. Because your nasal passages are congested, your BPAP device is pushing air through this duct instead of routing it into your airway. There are several approaches that might be useful:
A decongestant/expectorant, such as phenylephrine/guaifenesin, might break up your congestion and improve air flow. (Decongestants can dry your airways, though, so ask your doctor if such medications are appropriate for you.)
You could use a neti pot to irrigate your sinuses before bedtime. This would flush mucus from your nose and sinuses and improve air flow.
Make sure your BPAP humidifier is working properly, and ask your doctor and/or BPAP tech if a temporary change in pressure settings would be helpful.
Hopefully, as your sinus infection clears this problem will resolve. In the meantime, it's important to keep your eye lubricated. A number of products are available for this purpose (e.g., Advanced Eye Relief Nighttime, Lacrilube, etc.). Your doctor can offer some guidance here.
I hope that helps, and I hope you feel better soon!
Answered: Tue, 6 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor